MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the drawings, dimensional verification, device history record, quality control, and visual inspection of the returned device was conducted during the investigation.Device failure analysis revealed one grey 20fr dilator was returned in an open, used condition.The distal tip was split approximately 6 mm.Tactile inspection revealed the surface of the dilator to have two areas covered with viscid residue.The tip was measured using gauge pins.The aforementioned split began to open during this measurement.This splitting made it impossible to determine a definite inner diameter for the end-hole.No wire or any other component from the device set aside from the dilator was received.The viscid / tacky residue found along the dilator might indicate that the device's hydrophilic coating was activated prior to use.However, the complainant did not clarify if, or to what extent, the device was inspected prior to discovering the split along the dilator's tip.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
An international customer reported that prior to performing an unspecified procedure, the physician realized that one of the thal-quick chest tube set dilators was broken on its distal end.The physician took another drainage and placed it without any problems.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6848336
Report Number1820334-2017-02815
Device Sequence Number1600839
Product Code GBX
UDI-Device Identifier00827002054530
UDI-Public(01)00827002054530(17)190917(10)7282663
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1800
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Initial Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1